MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 HICKMAN CV CATHETER REPAIR KIT, SINGLE-LUMEN,WHITE, 9.6F; CHRONIC CATHETER

C.R. BARD, INC. (BASD) -3006260740 HICKMAN CV CATHETER REPAIR KIT, SINGLE-LUMEN,WHITE, 9.6F; CHRONIC CATHETER
Model Number 0601630
Medical Device Problem Codes Fluid/Blood Leak (1250); Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/14/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As the lot number for the device was not provided, a review of the device history records could not be performed.The device has been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.
 
Event or Problem Description
It was reported that during a catheter placement procedure, the catheter was damaged and leakage occurred near the catheter hub.The damaged of catheter was repaired using a repair kit.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10: manufacturing review: a manufacturing review was not requested as the lot number reported is unknown.Investigation summary: one hickman s/l catheter repair kit was returned for evaluation.Functional, tactile, gross visual and microscopic visual evaluations were performed.A complete circumferential break was noted to the distal end of the catheter.However, striations were noted throughout.The investigation is confirmed for the reported catheter damage and leak issues, as a split was noted on the clamping sleeve approximately 0.5cm from the distal end of the catheter hub.A definitive root cause could not be determined based upon the available information.Labeling review: a review of product labeling documentation (e.G., procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) did not find any product labeling inadequacy.H10: g3, h6 (method) h11: b5, d1, d4(medical device catalog number), g1, h6 (result, conclusion) h11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that approximately nine months post catheter placement procedure, the catheter was damaged and leakage occurred near the catheter hub.The damaged catheter was repaired using a repair kit.There was no reported patient injury.

Brand Name
HICKMAN CV CATHETER REPAIR KIT, SINGLE-LUMEN,WHITE, 9.6F
Common Device Name
CHRONIC CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key14021185
Report Number3006260740-2022-01143
Device Sequence Number11424769
Product Code LJS
UDI-Device Identifier00801741036408
UDI-Public(01)00801741036408
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K830406
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/26/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number0601630
Device Catalogue Number0601630
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/24/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/14/2022
Supplement Date Received by Manufacturer06/14/2022
Initial Report FDA Received Date04/06/2022
Supplement Report FDA Received Date06/21/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age37 YR
Patient SexFemale